MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80C335
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
The nail was implanted on (b)(6)2024.However, the patient¿s leg has not lengthened as expected.The electronic remote controller (erc) function was checked to ensure proper operation.The device was replaced on (b)(6) 2024, to ensure proper operation.The patient was also re-educated on the lengthening process, but no progress was observed.On (b)(6) 2024, the nail was replaced, and the removed nail was tested on the back table using the fast distractor and the nail appeared to function correctly.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
The device was returned for evaluation.It was measured upon receipt at 344.77 mm, which exceeds the original measurement recorded in the dhr at the time of production, indicating that the device had lengthened.Additionally, testing confirmed that the device could lengthen when used with a fast distractor.When placed in the force fixture, the device failed to meet the requirements of force output, producing a maximum force of only 50 lbs.X-ray imaging revealed a fracture in the housing tube near the anti-rotation crown feature.However, it remains unclear whether this fracture occurred during or after implantation.It is also uncertain whether this damage contributed to the device¿s inability to distract or achieve the required force output.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.

Brand Name
PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
whitney ginter
2560 general armistead avenue
audubon, PA 19403
8582005905
MDR Report Key20918481
Report Number3006179046-2024-00187
Device Sequence Number5056183
Product Code HSB
UDI-Device Identifier00812258022426
UDI-Public812258022426
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80C335
Device Lot Number3121108AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown